Alert archive / Georgia / Tornado Warnings in 2025
Tornado Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Mar 16, 2025, 8:55 AM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2025, 8:55 AM EDT (12:55 UTC)
- Expired
- Mar 16, 2025, 9:13 AM EDT
- In force
- 18 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 6:12 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WFUS52 KCHS 161255
TORCHS
GAC251-SCC005-161330-
/O.NEW.KCHS.TO.W.0003.250316T1255Z-250316T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
855 AM EDT Sun Mar 16 2025
The National Weather Service in Charleston has issued a
* Tornado Warning for portions of...
Screven County in southeastern Georgia...
Allendale County in southeastern South Carolina...
* Until 930 AM EDT.
* At 855 AM EDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
near Woodcliff, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Allendale, Hiltonia, Burtons Ferry Landing, Millhaven, Hilltonia,
Millett, Martin, Appleton, Seigling and Woodcliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Charleston SC.
&&
LAT...LON 3296 8168 3305 8154 3305 8156 3306 8156
3307 8159 3315 8152 3311 8136 3311 8129
3306 8125 3270 8175 3274 8184 3281 8181
TIME...MOT...LOC 1255Z 225DEG 52KT 3279 8176
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
APT1 follow-up statement
941
WWUS52 KCHS 161313
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
913 AM EDT Sun Mar 16 2025
GAC251-SCC005-161323-
/O.CAN.KCHS.TO.W.0003.000000T0000Z-250316T1330Z/
Screven GA-Allendale SC-
913 AM EDT Sun Mar 16 2025
...TORNADO WARNING IS CANCELLED FOR SCREVEN AND ALLENDALE COUNTIES...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 200 PM EDT Sunday for
portions of southeast Georgia and southeast South Carolina.
&&
LAT...LON 3296 8168 3305 8154 3305 8156 3306 8156
3307 8159 3315 8152 3311 8136 3311 8129
3306 8125 3270 8175 3274 8184 3281 8181
TIME...MOT...LOC 1255Z 225DEG 52KT 3279 8175
$$
APTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Mar 16, 8:22 AM EDT, 33 minutes earlier.
Area forecast discussion, Mar 16, 8:22 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
822 AM EDT Sun Mar 16 2025
.SYNOPSIS...
A strong cold front may bring severe weather to our area today,
before moving offshore this evening. High pressure will prevail
for much of this week, before a weak cold front moves through
our area on Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
After collaborating with the Storm Prediction Center (SPC),
a tornado watch has been issued for all Southeast Carolina and
Southeast Georgia until 2 PM EDT this afternoon.
Today: An intense low pressure system with an associated cold
front continues to move towards the region from the west. This
potent cold front is currently situated across the Deep South,
and will continue to make its way towards the region throughout
the day. A broken band of thunderstorms (aka squall line) out
ahead of said cold front will reach our far western counties
(central GA & SC) just after 6-7 AM. It is likely that we will
see scattered showers and/or weak thunderstorms prior to the
arrival of the squall given the positive theta-e advection out
ahead of the line from the surface to 850mb. With strong 0-6km
shear (55-70 kts range), this will temper a widespread damaging
wind threat, but also makes it difficult for updrafts to remain
well organized .. leading to a lower hail threat. Even though
CAPE isn't very impressive (~500 J/kg) at 7AM when the line of
storms starts moving in, instability steadily increases
throughout the morning to ~1000-1500 J/kg by the early
afternoon. Latest HREF 00Z model model has SRH 0-1km and SRH
0-3km values close ~300 m^2s^-2, indicating the chance for a
couple isolated tornadoes. Therefore, the slight risk for wind
and tornado threat remains appropriate. PWATs range from
1.5-2.0" throughout the day and precipitation amounts will fall
between 0.5 to 1 inches, with locally high amounts of 1.50
inches possible. While it will not be the most pleasant day,
temperatures will reach into the mid to upper 70s in SE SC and
upper 70s to low 80s in SE GA.
By the evening, storms should push offshore with the
aforementioned cold front moving across the region overnight as
the leading edge of the upper-level trough passes through.
Clouds should clear out as cooler air filters into the region.
Lows will drop into the mid to upper 40s across the inland
counties and low 50s across the counties closer to the
coastline.
Non-thunderstorm Winds: A tight pressure gradient and strengthening
low-level jet will continue to take hold across the forecast area
this morning ahead of the approaching line of convection. Current
timing favors winds peaking through around midday and the early
afternoon. Probabilistic guidance is quite mixed on the gust
potential today. The 00z HREF is quite aggressive and would suggest
70+ percent probabilities of wind gusts 40 mph or higher just about
everywhere. However, the 01z NBM is the complete opposite with
virtually no chance of wind gusts that high. Our forecast features
peak wind gusts of 30-35 mph primarily for the area along and east
of I-95. Therefore, we will maintain the ongoing Lake Wind Advisory.
The current ending time of 8 pm might be a little too late, but we
will monitor trends today and update as needed. Winds will be
strongest on the southern half of Lake Moultrie.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Monday and Tuesday: The mid-levels will consist of a trough axis
near the spine of the Appalachians Monday morning. It'll shift
eastward, moving over the Eastern Seaboard Monday evening, then
offshore Monday night into Tuesday. Behind this trough, ridging will
gradually build into the Southeast U.S., passing overhead Tuesday
night. At the surface, High pressure initially near the mouth of the
MS River Monday morning will slowly shift closer to our region. It
should be over the Southeast U.S. Tuesday night. The High will bring
our area dry conditions. Monday, expect gusty W to NW surface winds.
There could be partly cloudy skies over the Charleston Tri-County,
while other areas should be mostly sunny. Low-level thickness values
support high temperatures slightly below normal, mainly the mid 60s.
Monday night, the combination of light winds and clear skies will
lead to decent radiational cooling. Low temperatures will range from
the mid to upper 30s far inland to the mid 40s along the immediate
coast. Temperatures could be even colder if winds go calm. If so, we
could have frost form in some locations just before daybreak
Tuesday. Tuesday, expect sunny skies with high temperatures near
normal, mainly in the lower to middle 70s, except cooler at/near the
beaches. Tuesday night, calm winds and mostly clear skies will lead
to low temperatures mainly in the 40s, warmest along the immediate
coast.
Wednesday: The mid-levels will consist of ridging over the Southeast
U.S. in the morning. It'll shift offshore by late in the day,
leading to southwest flow overhead. At the surface, High pressure
initially over the Southeast U.S. will slowly move offshore by late
in the day. Meanwhile, a cold front will approach from the distant
west. The High will continue to bring our area dry conditions with
mostly sunny skies. High temperatures should be in the mid to upper
70s, except cooler at the beaches due to onshore winds in the
afternoon.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A weakening cold front is expected to move through our area on
Thursday, possibly bringing some showers. High pressure returns on
Friday, then shifts offshore on Saturday. It'll bring our area dry
conditions. High temperatures should be a few degrees below normal
on Friday, rising to near normal on Saturday.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
CHS/JZI/SAV: With warm low-lvl flow and a strong low-lvl wind
profile, ongoing windy conditions should last through much of
the day. Despite the windy conditions, VFR will remain till
~15Z and then a strong cold front will bring a squall line
through all terminals from late morning through early to mid
afternoon, with the strongest surface winds expected late
morning through early afternoon during which gusts could exceed
30 kt at times. TEMPO group was kept terminals with MVFR
conditions likely between late morning and early afternoon when
showers and thunderstorms will be prevalent with the
aforementioned squall line moving through.
Based on 50 kt at 2k feet from the 12Z radiosonde data at KCLX,
we have included LLWS at KJZI til 15Z, as the surface winds
there have been less than 20 kt.
Extended Aviation Outlook: Gusty W to NW winds are expected on
Monday and again on Thursday. Otherwise, VFR should prevail.
&&
.MARINE...
Today: Strong southerly surface flow continues to increase into
today with gusts likely reaching up to 30 kt, resulting in the
continuation of Small Craft Advisory conditions across all
marine zones. The Gale Watch has been cancelled with this
forecast update as all marine zones look to remain below Gale
Criteria for today. Due to these strong winds, seas will likely
reach 6 ft in the morning hours, peaking in 6 to 8 ft range for
the nearshore SC & GA waters and peaking in the 9 to 10 ft range
for the nearshore Charleston and outer Georgia waters by the
mid-afternoon.
Tonight: Southerly winds will turn more westerly and begin to
subside through the night. Seas will begin to drop out to 4-6
ft in the nearshore GA waters, and 6-8 ft in the nearshore SC
and outer GA waters.
Monday: High pressure near the mouth of the MS River in the morning
will slowly shift closer to our region as time progresses. Strong and
gusty W winds in the morning should ease a few kt throughout the day
and into the night, while also gradually veering to the NW. The
Small Craft Advisories should expire for the waters within 20 nm by
the afternoon, then for the GA waters beyond 20 nm overnight.
Tuesday and Wednesday: High pressure should be over the Southeast
U.S. Tuesday and Tuesday night. It'll slowly move offshore by late
Wednesday. Low winds and seas are expected.
Thursday: A weak cold front will move through our waters. Behind the
front, winds should shift to the W, then NW and become strong and
gusty. We'll probably need Small Craft Advisories for all of our
marine zones, including the Charleston Harbor.
High Surf: The strong southerly winds will likely cause 5 foot
or larger breaker waves, so a High Surf Advisory has been
issued starting early Sunday into the afternoon hours for areas
from Hilton Head through Charleston County.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 8 PM EDT this evening for SCZ045.
High Surf Advisory until 8 PM EDT this evening for SCZ048>050.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ330.
Small Craft Advisory until 2 PM EDT Monday for AMZ350.
Small Craft Advisory until 11 AM EDT Monday for AMZ352.
Small Craft Advisory until 2 AM EDT Monday for AMZ354.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ374.
&&
NEAR TERM...Dennis
SHORT TERM...
LONG TERM...
AVIATION...Dennis
MARINE...DennisHazardous weather outlook, Mar 16, 6:28 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 628 AM EDT Sun Mar 16 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-171030- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 628 AM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Severe Thunderstorm .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Mar 16, 6:16 AM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
616 AM EDT Sun Mar 16 2025
GAZ087-088-SCZ040-161115-
Screven GA-Allendale SC-Jenkins GA-
616 AM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SCREVEN...JENKINS AND ALLENDALE
COUNTIES UNTIL 715 AM EDT...
At 616 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Herndon, moving northeast at 65 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allendale, Millen, Sylvania, Butts, Fairfax, Hiltonia, Sycamore,
Rocky Ford, Ulmer and Hilltonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3291 8177 3305 8154 3310 8161 3316 8154
3311 8136 3312 8119 3304 8110 3265 8185
3261 8200 3266 8208 3282 8215 3292 8203
3295 8186
TIME...MOT...LOC 1015Z 230DEG 53KT 3268 8219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPHSpecial weather statement, Mar 16, 7:16 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
716 AM EDT Sun Mar 16 2025
GAZ088-SCZ040-161145-
Screven GA-Allendale SC-
716 AM EDT Sun Mar 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SCREVEN AND ALLENDALE
COUNTIES UNTIL 745 AM EDT...
At 716 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Millett to near Burtons Ferry
Landing, moving east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Allendale, Sycamore, Ulmer, Appleton, Martin, Seigling, Millett,
Baldock and Averill.
LAT...LON 3297 8162 3300 8162 3305 8154 3305 8155
3305 8157 3306 8156 3306 8157 3307 8158
3307 8160 3308 8160 3309 8160 3308 8161
3310 8161 3316 8154 3311 8136 3312 8119
3305 8112 3304 8110
TIME...MOT...LOC 1115Z 260DEG 38KT 3314 8152 3307 8147 3299 8151
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
APTThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 6:16 AM EDT | Special Weather Statement | CHS | Jenkins | 59 min |
| Mar 16, 8:23 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 52 min |
| Mar 16, 8:32 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Liberty, Long and 2 more | 43 min |
| Mar 16, 8:33 AM EDT | Areal Flood Advisory | CHS | Jenkins, Screven | 113 min |
| Mar 16, 8:55 AM EDT | Wind Advisory | CHS | 8 hr | |
| Mar 16, 9:01 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 44 min |
| Mar 16, 9:06 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 40 min |
| Mar 16, 9:08 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 38 min |
| Mar 16, 9:31 AM EDT | Gale Warning | CHS | 7 hr | |
| Mar 16, 9:45 AM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 30 min |
| Mar 16, 10:23 AM EDT | River Flood Warning | CHS | Burke, Emanuel, Jenkins | 4 days |
| Mar 16, 11:20 AM EDT | Special Marine Warning | CHS | 115 min | |
| Mar 16, 11:22 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 38 min |
| Mar 16, 11:56 AM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
| Mar 16, 12:18 PM EDT | Special Marine Warning | CHS | 57 min | |
| Mar 16, 2:11 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 16, 3:29 PM EDT | Special Weather Statement | CHS | Liberty | 31 min |
| Mar 16, 3:56 PM EDT | Special Weather Statement | CHS | Chatham | 34 min |
| Mar 16, 5:47 PM EDT | Areal Flood Advisory | CHS | Jenkins | 101 min |
| Mar 16, 7:08 PM EDT | Special Marine Warning | CHS | 67 min | |
| Mar 16, 7:01 AM EDT | Tornado Warning | CHS | Allendale | 20 min |
| Mar 16, 7:16 AM EDT | Special Weather Statement | CHS | Allendale | 29 min |
| Mar 16, 9:39 AM EDT | Special Weather Statement | CHS | Colleton, Hampton | 51 min |
| Mar 16, 10:14 AM EDT | Special Weather Statement | CHS | Colleton, Dorchester, Hampton | 31 min |
| Mar 16, 10:31 AM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 44 min |
| Mar 16, 10:43 AM EDT | Special Weather Statement | CHS | Colleton | 47 min |
| Mar 16, 2:00 PM EDT | Special Weather Statement | CHS | Charleston | 45 min |
| Mar 16, 2:39 PM EDT | Special Weather Statement | CHS | Georgetown | 36 min |
Nearby
Tornado Warnings in Georgia, 2025Tornado Warnings in South Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.